Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 98, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 28, 2003, 2:41 PM EDT for Richland County, Sumter County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 28, 2003, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS52 KCAE 281841
SVRCAE
3SCC079-085-281930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
240 PM EDT SAT JUN 28 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT.
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EASTOVER..MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHERRYVALE.
OAKLAND.
MILLWOOD.
SUMTER.
MULBERRY.
EAST SUMTER.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
LAT...LON 3409 8029 3400 8024 3397 8004 3384 8058
3379 8070 3396 8078 3410 8046
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:19 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 9:19 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 919 AM EDT SAT JUN 28 2003 SURFACE DATA INDICATES TROUGH ACROSS MIDLANDS/PIEDMONT. INSTABILITY LOOKS WEAK BUT PRECIP WATER NEAR 2.00 INCHES...VORT MAX SEEN ON WATER VAPOR IN NORTH GEORGIA MOVING EAST-NORTHEAST THIS AFTERNOON WILL ACT AS TRIGGER. WIDESPREAD SHOWERS AND THUNDERSTORMS IN EAST CENTRAL GEORGIA MOVING INTO CENTRAL SAVANNAH RIVER AREA THIS MORNING. EXPECT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS TO MOVE ACROSS REGION TODAY...ESPECIALLY ACROSS PIEDMONT ZONES. RAIN COULD BE LOCALLY HEAVY. WILL RAISE POPS ALL ZONES...CATEGORICAL IN THE AGS AREA AND PIEDMONT...LIKELY FROM CAE EAST. WILL LOWER TEMPS A FEW DEGREES DUE TO MOS BIAS AND CONTINUED CLOUDINESS. FCSTID = 19 CAE 84 70 90 70 / 70 30 30 20 AGS 86 70 90 70 / 80 30 30 20 SSC 84 69 90 69 / 70 30 30 20 OGB 85 70 90 70 / 70 40 30 20 .CAE... GA...NONE. SC...NONE. AWP
Hazardous weather outlook, Jun 28, 4:55 AM EDT, 9 hours 46 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 455 AM EDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LM
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.